Jump to content

NEED HELP ABOUT IRISSA


RAY A

Recommended Posts

Hi Brothers and Sisters,

I have a problem. I have been on Irissa for about 1 month. So far I haven’t really broken out with a rash that bad yet, but my biggest problem is I have had major diarrhea :oops: for the last two weeks and it is really scaring me. Is this something that will go away or will I have this as long as I’m taking the Irissa? I have been taking Imodium but it really hasn’t worked. Also I have been feeling a little week. My doctor said the Irissa shouldn’t make me week. I am kind of scared because I really don’t want to stop the Irissa. Any help would be appreciated.

P.S. good news is my hair is growing back!!

Link to comment
Share on other sites

Ray,

The diarrhea was something I had the entire time I took Iressa - HORRIBLE diarrhea, woke me up in the middle of the night with a three second warning to get to the bathroom.... If Immodium isn't working for you, it's probably NOT the Iressa making you weak but the CONSTANT diarrhea. Call your general practitioner for help in that department...ask for help controlling the diarrhea as you cannot get rid of the cause (the Iressa).

You may need a strong anti-pooping medicine, tree bark or sea sponge or somethin' like that... (My suggestion to you would be to buy the Cottonelle wipes for potty trips - too much of a dry wiper and it gets kinda rough to sit during the day, knowhudimean?)

Keep the fluids going through you and try to find foods that are absorbed by the stomach versus the intestines (I don't think Iressa allows anything enough time to be absorbed once in makes it out of the tummy...anyhow, it FELT like it was tummy acid being passed at a high speed, as well...). I would seek a dietician/nutritionist at your hospital to help you - your gp can refer you.

Good luck, Ray! Hope you find that magic corn cob... :wink:

Becky

Link to comment
Share on other sites

Ray,

Earl has been on Iressa about 1 1/2 months now. The diarhea was a much bigger problem the first month. He still gets it, but maybe once every other day.

The doctor told me to give him Imodium just because. So he gets 2 every morning and he takes 2 any and every time he has the big D. He also has thrown up about 3 times - not so bad. He feels nauseous more often and we try a couple of things. A few saltines, or a couple of tums or a pepcid and as a last resort the compazine. Usually goes away pretty quickly.

He had a little rash on his nose and some skin peeling on his index finger. That seems to have cleared up.

Earl's hair is also coming back.

Earl is not going out of the house for many reasons. But if we do, like to get a scan, I give him 2 more Imodiums before we leave (This is self protection since we always go in my car)

Try to hang tough with the Iressa especially until the drs. can tell if it is working.

PM me if you have any more questions.

Ginny

Link to comment
Share on other sites

Dear Ray,

My mom started Iressa back in November and had HORRIBLE diarhea. In fact, she had to stop the Iressa a few times, because of this. She was also taking Immodium and it only helped a little. She has now been on Iressa since January and no problems with diarhea. My mom was also feeling very weak, but that too has improved. I am wishing you the best and hoping things improve.

Link to comment
Share on other sites

Not sure if this will help, but maybe you can ask your doctors. I had Ulcerative Colitis many years ago. Severe diharria (sp?). Lost a lot of weight, stomach cramps and nausea. Couldn't hold anything in intestines. Had been to many top notch hospitals. They couldn't dagnosis what was wrong with me, go figure. I'm originally from St. Louis, MO.. Went to Barnes hospital and they were able to diagnose. They gave me LOMATIL, stopped diharria and was able to gain back weight and no more nausea. This is just a suggestion. Ask you primary and onc also about taking Iressa and Lomatil together. Look it up on Mednet.com for side effects and camptables to other meds... I don't see why they wouldn't be compatable. Hope this helps.

God Bless,

Karen

Link to comment
Share on other sites

I also use Lomotil.......or: Diphenox w/Atropine.......2.5mg tabs. I've been using '2 tabs as needed' for GI problems from meds used for conditions other than cancer. It's been a 'God-send' for me. The one contraindication that sticks in my mind is with VICODIN. I'm sure the internet lists a full rundown.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.